Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

An alternative proof that Bing's dogbone space is not topologically $ E\sp{3}$


Author: E. H. Anderson
Journal: Trans. Amer. Math. Soc. 150 (1970), 589-609
MSC: Primary 54.78
MathSciNet review: 0282351
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] J. W. Alexander, On the subdivision of $ 3$-space by a polyhedron, Proc. Nat. Acad. Sci. U.S.A. 10 (1924), 6-8.
  • [2] E. H. Anderson, Some decompositions of $ {E^3}$, Master's Thesis, Louisiana State University, Baton Rouge, 1964.
  • [3] E. H. Anderson, Two-spheres which avoid $ {I^3}$ if $ {I^3}$ contains a $ p$-od, Duke Math. J. 36 (1969), 7-14. MR 38 #5190.
  • [4] Steve Armentrout, Decompositions of $ {E^3}$ with a compact 0-dimensional set of nondegenerate elements, Trans. Amer. Math. Soc. 123 (1966), 165-177. MR 33 #3279.
  • [5] R. H. Bing, A homeomorphism between the $ 3$-sphere and the sum of two solid horned spheres, Ann. of Math. (2) 56 (1952), 354-362. MR 14, 192.
  • [6] -, Approximating surfaces with polyhedral ones, Ann. of Math. (2) 65 (1957), 456-483. MR 19, 300.
  • [7] -, A decomposition of $ {E^3}$ into points and tame arcs such that the decomposition space is topologically different from $ {E^3}$, Ann. of Math. (2) 65 (1957), 484-500. MR 19, 1187.
  • [8] B. G. Casler, On the sum of two solid Alexander horned spheres, Trans. Amer. Math. Soc. 116 (1965), 135-150. MR 32 #3049.
  • [9] J. G. Hocking and Gail S. Young, Topology, Addison-Wesley, Reading, Mass., 1961. MR 23 #A2857.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54.78

Retrieve articles in all journals with MSC: 54.78


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1970-0282351-2
PII: S 0002-9947(1970)0282351-2
Article copyright: © Copyright 1970 American Mathematical Society